Alert archive / Minnesota / River Flood Warnings in 2020

River Flood Warning 33, NWS Grand Forks, ND

June 8, 2020Polk County, Minnesota

NWS Grand Forks, ND issued this river flood warning at Jun 8, 2020, 9:58 AM CDT for Polk County, Minnesota. It took effect at Jun 10, 2020, 4:00 AM CDT. It was in force for 63 hr.

The area

The outline as issued.

The facts

Issued
Jun 8, 2020, 9:58 AM CDT (14:58 UTC)
In effect from
Jun 10, 2020, 4:00 AM CDT
Expired
Jun 12, 2020, 7:00 PM CDT
In force
63 hr
Issued by
NWS Grand Forks, ND
Area
Storm-based polygon
Flood severity
Minor

County Polk County, MN

The radar

The Fargo/Grand Forks radar (KMVX), 59 km from the middle of the area, began a volume at 14:59 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Red Lake River at Crookston (CRKM5). The gauge peaked at 15.53 ft at Jun 10, 2020, 8:00 PM CDT.

actionminormoderate510152006/0806/0906/1006/1106/1206/1306/14
Action stage
12 ft
Minor stage
15 ft
Moderate stage
20 ft
Major stage
23 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05079000, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

The text

As transmitted.

117 
WGUS43 KFGF 081458
FLWFGF

BULLETIN - EAS ACTIVATION REQUESTED
Flood Warning
National Weather Service Grand Forks ND
958 AM CDT Mon Jun 8 2020

...The National Weather Service in Grand Forks ND has issued a Flood 
Warning for the following rivers in Minnesota...

  Red Lake River at Crookston affecting Polk County.

.Runoff from recent heavy thunderstorm activity will cause the Red 
Lake River at Crookston to rise steadily today through late 
Wednesday. About 1 inch has fallen thus far with an additional 1 to 
2 inches rainfall expected tonight into Tuesday. .

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message - Turn around, don't drown. Don't travel through 
flooded areas. Most flood deaths occur in vehicles.

People living in the Red River basin should monitor river levels 
while the river is in, or near, flood.

River forecasts use 24 hours of forecast precipitation between April 
1st and October 1st, and 48 hours otherwise. However, depending on 
the situation, forecasts may include precipitation expected through 
the next 72 hours.
 
For more information go to the AHPS/River tab on our web page at 
www.weather.gov/grandforks.


MNC119-092100-
/O.NEW.KFGF.FL.W.0033.200610T0900Z-200613T0000Z/
/CRKM5.1.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
958 AM CDT Mon Jun 8 2020

* Flood Warning for
  the Red Lake River at Crookston.
* From late Tuesday night to Friday evening.
* At 8:45 AM CDT Monday the stage was 6.5 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage early 
  Wednesday morning to a crest of 15.5 feet Wednesday evening. It 
  will then fall below flood stage early Thursday afternoon.
* Impact...At 15.0 feet, MINOR FLOOD STAGE.


&&

LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
      4779 9694

$$

Lynch
8 follow-up statements
849 
WGUS83 KFGF 090049
FLSFGF

Flood Statement
National Weather Service Grand Forks ND
749 PM CDT Mon Jun 8 2020

...The Flood Warning continues for the following rivers in 
Minnesota...

  Red Lake River at Crookston affecting Polk County.

  Two Rivers River near Hallock affecting Kittson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message - Turn around, don't drown. Don't travel through 
flooded areas. Most flood deaths occur in vehicles.

People living in the Red River basin should monitor river levels 
while the river is in, or near, flood.

River forecasts use 24 hours of forecast precipitation between April 
1st and October 1st, and 48 hours otherwise. However, depending on 
the situation, forecasts may include precipitation expected through 
the next 72 hours.
 
For more information go to the AHPS/River tab on our web page at 
www.weather.gov/grandforks.


MNC069-100700-
/O.EXT.KFGF.FL.W.0032.000000T0000Z-200614T1700Z/
/HLLM5.2.ER.200608T0632Z.200610T0600Z.200613T1100Z.NO/
749 PM CDT Mon Jun 8 2020

The Flood Warning continues for
  the Two Rivers River near Hallock.
* Until Sunday afternoon.
* At 7:00 PM CDT Monday the stage was 807.1 feet.
* Flood stage is 802.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 807.6 feet 
  early Wednesday morning. It will then fall below flood stage 
  Saturday morning.
* Impact...At 808.0 feet, Storm sewer valve at Reach 3 (north 
  Cemetery) is closed.


&&

LAT...LON 4885 9667 4867 9662 4873 9713 4888 9719

$$

MNC119-100700-
/O.EXT.KFGF.FL.W.0033.200611T0000Z-200612T1200Z/
/CRKM5.1.ER.200611T0000Z.200611T0000Z.200611T0600Z.NO/
749 PM CDT Mon Jun 8 2020

The Flood Warning continues for
  the Red Lake River at Crookston.
* From Wednesday evening to Friday morning.
* At 6:45 PM CDT Monday the stage was 7.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage 
  Wednesday evening to a crest of 15.0 feet Wednesday evening. It 
  will then fall below flood stage early Thursday morning.
* Impact...At 15.0 feet, MINOR FLOOD STAGE.


&&

LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
      4779 9694

$$

BH
332 
WGUS83 KFGF 091455
FLSFGF

Flood Statement
National Weather Service Grand Forks ND
955 AM CDT Tue Jun 9 2020

...The Flood Warning continues for the following rivers in 
Minnesota...

  Red Lake River at Crookston affecting Polk County.

  Two Rivers River near Hallock affecting Kittson County.

.The Two Rivers River at Hallock has crested and will continue a 
slow fall. Some rainfall is expected today, but nothing significant.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message - Turn around, don't drown. Don't travel through 
flooded areas. Most flood deaths occur in vehicles.

People living in the Red River basin should monitor river levels 
while the river is in, or near, flood.

River forecasts use 24 hours of forecast precipitation between April 
1st and October 1st, and 48 hours otherwise. However, depending on 
the situation, forecasts may include precipitation expected through 
the next 72 hours.
 
For more information go to the AHPS/River tab on our web page at 
www.weather.gov/grandforks.


MNC069-102100-
/O.EXT.KFGF.FL.W.0032.000000T0000Z-200614T1424Z/
/HLLM5.2.ER.200608T0632Z.200609T0700Z.200613T0824Z.NO/
955 AM CDT Tue Jun 9 2020

The Flood Warning continues for
  the Two Rivers River near Hallock.
* Until Sunday morning.
* At 9:00 AM CDT Tuesday the stage was 807.2 feet.
* Flood stage is 802.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to fall below flood stage early 
  Saturday morning and continue falling to 798.5 feet Tuesday 
  morning.
* Impact...At 807.0 feet, Storm sewer valves at 175 bridge, 4th 
  Street South and the Cemetery, are closed and portable pumps are 
  set up.


&&

LAT...LON 4885 9667 4867 9662 4873 9713 4888 9719

$$

MNC119-102100-
/O.EXT.KFGF.FL.W.0033.200610T1630Z-200613T1000Z/
/CRKM5.1.ER.200610T1630Z.200611T0600Z.200612T0400Z.NO/
955 AM CDT Tue Jun 9 2020

The Flood Warning continues for
  the Red Lake River at Crookston.
* From Wednesday morning to late Friday night.
* At 8:45 AM CDT Tuesday the stage was 12.1 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning to a crest of 15.5 feet early Thursday morning. 
  It will then fall below flood stage late Thursday evening.
* Impact...At 15.0 feet, MINOR FLOOD STAGE.


&&

LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
      4779 9694

$$

VG
963 
WGUS83 KFGF 100125
FLSFGF

Flood Statement
National Weather Service Grand Forks ND
825 PM CDT Tue Jun 9 2020

...The Flood Warning continues for the following rivers in 
Minnesota...

  Two Rivers River near Hallock affecting Kittson County.

  Red Lake River at Crookston affecting Polk County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message - Turn around, don't drown. Don't travel through 
flooded areas. Most flood deaths occur in vehicles.

People living in the Red River basin should monitor river levels 
while the river is in, or near, flood.

River forecasts use 24 hours of forecast precipitation between April 
1st and October 1st, and 48 hours otherwise. However, depending on 
the situation, forecasts may include precipitation expected through 
the next 72 hours.
 
For more information go to the AHPS/River tab on our web page at 
www.weather.gov/grandforks.


MNC069-110730-
/O.EXT.KFGF.FL.W.0032.000000T0000Z-200616T2248Z/
/HLLM5.2.ER.000000T0000Z.200609T1315Z.200615T1648Z.NO/
825 PM CDT Tue Jun 9 2020

The Flood Warning continues for
  the Two Rivers River near Hallock.
* Until Tuesday afternoon.
* At 7:00 PM CDT Tuesday the stage was 805.9 feet.
* Flood stage is 802.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 806.2 feet 
  Friday morning. It will then fall below flood stage late Monday 
  morning.
* Impact...At 806.0 feet, Moderate Flood Stage. Storm sewers start 
  backing up. Storm sewer valve at T.H. 175 Bridge closed. Lift Pump 
  inspected.


&&

LAT...LON 4885 9667 4867 9662 4873 9713 4888 9719

$$

MNC119-110730-
/O.CON.KFGF.FL.W.0033.200610T1630Z-200613T1000Z/
/CRKM5.1.ER.200610T1630Z.200611T0600Z.200612T0400Z.NO/
825 PM CDT Tue Jun 9 2020

The Flood Warning continues for
  the Red Lake River at Crookston.
* From Wednesday morning to late Friday night.
* At 7:45 PM CDT Tuesday the stage was 13.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  tomorrow morning to a crest of 15.5 feet early Thursday morning. 
  It will then fall below flood stage late Thursday evening.
* Impact...At 15.0 feet, MINOR FLOOD STAGE.


&&

LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
      4779 9694

$$

JR
814 
WGUS83 KFGF 100647
FLSFGF

Flood Statement
National Weather Service Grand Forks ND
147 AM CDT Wed Jun 10 2020

...The Flood Warning continues for the following rivers in 
Minnesota...

  Two Rivers River near Hallock affecting Kittson County.

  Red Lake River at Crookston affecting Polk County.

.Rivers will stay elevated due to heavy rainfall from recent 
thunderstorm activity. Downstream of Hallock will also see increased 
flow from the north branch which is running very high from the 
recent heavy rainfall. The Two Rivers River near Hallock is expected 
to have a secondary rise back into moderate flood stage over late 
this week.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message - Turn around, don't drown. Don't travel through 
flooded areas. Most flood deaths occur in vehicles.

People living in the Red River basin should monitor river levels 
while the river is in, or near, flood.

River forecasts use 24 hours of forecast precipitation between April 
1st and October 1st, and 48 hours otherwise. However, depending on 
the situation, forecasts may include precipitation expected through 
the next 72 hours.
 
For more information go to the AHPS/River tab on our web page at 
www.weather.gov/grandforks.


MNC069-111300-
/O.EXT.KFGF.FL.W.0032.000000T0000Z-200617T1800Z/
/HLLM5.2.ER.000000T0000Z.200609T1315Z.200616T1200Z.NO/
147 AM CDT Wed Jun 10 2020

The Flood Warning continues for
  the Two Rivers River near Hallock.
* Until Wednesday afternoon.
* At 1:00 AM CDT Wednesday the stage was 805.9 feet.
* Flood stage is 802.0 feet.
* Minor flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 807.2 feet 
  early Friday morning. It will then fall below flood stage Tuesday 
  morning.
* Impact...At 807.0 feet, Storm sewer valves at 175 bridge, 4th 
  Street South and the Cemetery, are closed and portable pumps are 
  set up.


&&

LAT...LON 4885 9667 4867 9662 4873 9713 4888 9719

$$

MNC119-111300-
/O.CON.KFGF.FL.W.0033.200610T1630Z-200613T1000Z/
/CRKM5.1.ER.200610T1630Z.200611T0600Z.200612T0400Z.NO/
147 AM CDT Wed Jun 10 2020

The Flood Warning continues for
  the Red Lake River at Crookston.
* From this morning to late Friday night.
* At 12:45 AM CDT Wednesday the stage was 13.8 feet.
* Flood stage is 15.0 feet.
* Minor flooding is forecast.
* Forecast...The river is expected to rise above flood stage late 
  this morning to a crest of 15.5 feet just after midnight tonight. 
  It will then fall below flood stage late tomorrow evening.
* Impact...At 15.0 feet, MINOR FLOOD STAGE.


&&

LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
      4779 9694

$$

CJ
719 
WGUS83 KFGF 101510
FLSFGF

Flood Statement
National Weather Service Grand Forks ND
1010 AM CDT Wed Jun 10 2020

...The Flood Warning continues for the following rivers in 
Minnesota...

  Red Lake River at Crookston affecting Polk County.

  Two Rivers River near Hallock affecting Kittson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message - Turn around, don't drown. Don't travel through 
flooded areas. Most flood deaths occur in vehicles.

People living in the Red River basin should monitor river levels 
while the river is in, or near, flood.

River forecasts use 24 hours of forecast precipitation between April 
1st and October 1st, and 48 hours otherwise. However, depending on 
the situation, forecasts may include precipitation expected through 
the next 72 hours.
 
For more information go to the AHPS/River tab on our web page at 
www.weather.gov/grandforks.


MNC119-112115-
/O.EXT.KFGF.FL.W.0033.200610T1510Z-200613T1200Z/
/CRKM5.1.ER.200610T1322Z.200611T0600Z.200612T0600Z.NO/
1010 AM CDT Wed Jun 10 2020

The Flood Warning continues for
  the Red Lake River at Crookston.
* From this morning to Saturday morning.
* At 9:45 AM CDT Wednesday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.0 feet 
  just after midnight tonight. It will then fall below flood stage 
  early Friday morning.
* Impact...At 16.0 feet, Public Works begins 24 hour monitoring of 
  pumps, gates, and valves.


&&

LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
      4779 9694

$$

MNC069-112115-
/O.EXT.KFGF.FL.W.0032.000000T0000Z-000000T0000Z/
/HLLM5.2.ER.000000T0000Z.200612T0000Z.000000T0000Z.NO/
1010 AM CDT Wed Jun 10 2020

The Flood Warning continues for
  the Two Rivers River near Hallock.
* Until further notice.
* At 9:00 AM CDT Wednesday the stage was 806.4 feet.
* Flood stage is 802.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 807.5 feet 
  tomorrow evening.
* Impact...At 807.0 feet, Storm sewer valves at 175 bridge, 4th 
  Street South and the Cemetery, are closed and portable pumps are 
  set up.


&&

LAT...LON 4885 9667 4867 9662 4873 9713 4888 9719

$$

WJB
984 
WGUS83 KFGF 110248
FLSFGF

Flood Statement
National Weather Service Grand Forks ND
948 PM CDT Wed Jun 10 2020

...The Flood Warning continues for the following rivers in 
Minnesota...

  Red Lake River at Crookston affecting Polk County.

  Two Rivers River near Hallock affecting Kittson County.

.Rivers continue to respond to recent heavy rainfall associated with 
last weekend's severe weather.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message - Turn around, don't drown. Don't travel through 
flooded areas. Most flood deaths occur in vehicles.

People living in the Red River basin should monitor river levels 
while the river is in, or near, flood.

River forecasts use 24 hours of forecast precipitation between April 
1st and October 1st, and 48 hours otherwise. However, depending on 
the situation, forecasts may include precipitation expected through 
the next 72 hours.
 
For more information go to the AHPS/River tab on our web page at 
www.weather.gov/grandforks.


MNC119-120900-
/O.CON.KFGF.FL.W.0033.000000T0000Z-200613T1200Z/
/CRKM5.1.ER.200610T1322Z.200611T0600Z.200612T0600Z.NO/
948 PM CDT Wed Jun 10 2020

The Flood Warning continues for
  the Red Lake River at Crookston.
* Until Saturday morning.
* At 9:45 AM CDT Wednesday the stage was 15.2 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring and minor flooding is forecast.
* Forecast...The river is expected to rise to a crest of 16.0 feet 
  just after midnight tonight. It will then fall below flood stage 
  early Friday morning.
* Impact...At 16.0 feet, Public Works begins 24 hour monitoring of 
  pumps, gates, and valves.


&&

LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
      4779 9694

$$

MNC069-120900-
/O.CON.KFGF.FL.W.0032.000000T0000Z-200618T2200Z/
/HLLM5.2.ER.000000T0000Z.200612T0000Z.200617T1600Z.NO/
948 PM CDT Wed Jun 10 2020

The Flood Warning continues for
  the Two Rivers River near Hallock.
* Until Thursday, June 18.
* At 3:00 PM CDT Wednesday the stage was 807.0 feet.
* Flood stage is 802.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 808.0 feet 
  tomorrow evening. It will then fall below flood stage late 
  Wednesday morning.
* Impact...At 808.0 feet, Storm sewer valve at Reach 3 (north 
  Cemetery) is closed.


&&

LAT...LON 4885 9667 4867 9662 4873 9713 4888 9719

$$

PJS
294 
WGUS83 KFGF 111439
FLSFGF

Flood Statement
National Weather Service Grand Forks ND
939 AM CDT Thu Jun 11 2020

...The Flood Warning continues for the following rivers in 
Minnesota...

  Red Lake River at Crookston affecting Polk County.

  Two Rivers River near Hallock affecting Kittson County.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Safety message - Turn around, don't drown. Don't travel through 
flooded areas. Most flood deaths occur in vehicles.

People living in the Red River basin should monitor river levels 
while the river is in, or near, flood.

River forecasts use 24 hours of forecast precipitation between April 
1st and October 1st, and 48 hours otherwise. However, depending on 
the situation, forecasts may include precipitation expected through 
the next 72 hours.
 
For more information go to the AHPS/River tab on our web page at 
www.weather.gov/grandforks.


MNC119-122045-
/O.EXT.KFGF.FL.W.0033.000000T0000Z-200612T2305Z/
/CRKM5.1.ER.200610T1322Z.200611T0515Z.200611T1705Z.NO/
939 AM CDT Thu Jun 11 2020

The Flood Warning continues for
  the Red Lake River at Crookston.
* Until Friday evening.
* At 8:45 AM CDT Thursday the stage was 15.4 feet.
* Flood stage is 15.0 feet.
* Minor flooding is occurring.
* Forecast...The river is expected to fall below flood stage this 
  afternoon and continue falling to 8.1 feet Thursday morning.
* Impact...At 15.0 feet, MINOR FLOOD STAGE.


&&

LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
      4779 9694

$$

MNC069-122045-
/O.EXT.KFGF.FL.W.0032.000000T0000Z-200618T1500Z/
/HLLM5.2.ER.000000T0000Z.200611T1800Z.200617T0900Z.NO/
939 AM CDT Thu Jun 11 2020

The Flood Warning continues for
  the Two Rivers River near Hallock.
* Until Thursday morning.
* At 9:00 AM CDT Thursday the stage was 807.4 feet.
* Flood stage is 802.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 807.5 feet 
  this afternoon. It will then fall below flood stage early 
  Wednesday morning.
* Impact...At 807.0 feet, Storm sewer valves at 175 bridge, 4th 
  Street South and the Cemetery, are closed and portable pumps are 
  set up.


&&

LAT...LON 4885 9667 4867 9662 4873 9713 4888 9719

$$

WJB
306 
WGUS83 KFGF 120159
FLSFGF

Flood Statement
National Weather Service Grand Forks ND
859 PM CDT Thu Jun 11 2020

...The Flood Warning continues for the following rivers in 
Minnesota...

  Two Rivers River near Hallock affecting Kittson County.

...The Flood Warning is cancelled for the following rivers in 
Minnesota...

  Red Lake River at Crookston affecting Polk County.

.While the Red Lake River has fallen back below flood stage, the Two 
Rivers River at Hallock remains above moderate flood stage due to 
heavy rainfall that fell over the area Sunday and Monday. The river 
will begin to slowly fall later tonight. .

MNC119-120300-
/O.CAN.KFGF.FL.W.0033.000000T0000Z-200612T2305Z/
/CRKM5.1.ER.200610T1322Z.200611T0515Z.200611T1705Z.NO/
859 PM CDT Thu Jun 11 2020

The Flood Warning is cancelled for
  the Red Lake River at Crookston.
* At 7:45 PM CDT Thursday the stage was 14.7 feet.
* Flood stage is 15.0 feet.
* Forecast...The river is expected to fall to 8.0 feet Thursday 
  evening.


&&

LAT...LON 4794 9701 4785 9649 4785 9623 4771 9653
      4779 9694

$$

MNC069-130800-
/O.EXT.KFGF.FL.W.0032.000000T0000Z-200618T1600Z/
/HLLM5.2.ER.000000T0000Z.200611T2330Z.200617T1000Z.NO/
859 PM CDT Thu Jun 11 2020

The Flood Warning continues for
  the Two Rivers River near Hallock.
* Until Thursday morning.
* At 8:00 PM CDT Thursday the stage was 807.5 feet.
* Flood stage is 802.0 feet.
* Moderate flooding is occurring and moderate flooding is forecast.
* Forecast...The river is expected to rise to a crest of 807.5 feet 
  just after midnight tonight. It will then fall below flood stage 
  early Wednesday morning.
* Impact...At 807.0 feet, Storm sewer valves at 175 bridge, 4th 
  Street South and the Cemetery, are closed and portable pumps are 
  set up.


&&

LAT...LON 4885 9667 4867 9662 4873 9713 4888 9719

$$

JR

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Grand Forks, ND wrote its last area forecast discussion before this river flood warning went out at Jun 8, 6:52 AM CDT, 3 hours 6 minutes earlier.

Area forecast discussion, Jun 8, 6:52 AM CDT, 3 hours 6 minutes before
Area Forecast Discussion
National Weather Service Grand Forks ND
652 AM CDT Mon Jun 8 2020

.UPDATE...
Issued at 643 AM CDT Mon Jun 8 2020

LLJ nearly finished bringing convection/precip to the area as
focus is now in the eastern Ottertail and Wadena counties. This
will continue to diminish this morning with precip ending in the
next hour or two across the FA. Will add a slight pop for the
western Devils Lake basin mid morning as an area of showers
approaches from near BIS.

&&

.SHORT TERM...(Today through Tuesday)
Issued at 351 AM CDT Mon Jun 8 2020

Impacts and concerns today deal with another round of convective
activity this evening into the overnight. Another hot and humid
afternoon with temps in the 80s and low 90s with dewpoints near
70 will allow moderate instability to develop within the warm
sector along and east of the Red River valley. The big difference
is that shear profiles are weaker today than the previous couple
evenings as there will be only a 30kt llj pushing into the region
this evening vs 50+kt llj the past two nights. That said there
remains about 40 to 50kts of 0-6 km bulk shear this evening.
HREF/CAMs developing convection in the late afternoon and evening
expanding coverage as mode becomes more clustered and linear after
sunset. Primary concerns will initially be supercellular induced
hail, up to 2 inches in size, possibly larger, then transitioning
to wind threat for the late evening into the beginnings of the
overnight. Cannot rule out a tornado but low level shear is not as
favorable today.

Excessive rainfall is once again possible creating localized
flooding with PWATs still in the 1.5 to 2 inches range and the
frontal boundary paralleling the 500mb upper flow. Will see
training of storms possible again with HREF max probability
matched means showing the potential for an area to see 3 to 5
inches, just like what occurred across the northern valley over
the past 12 hours. Placement of the heaviest rain axis appears set
to be southeast of the locations which saw the heaviest rainfall
over the weekend but close enough to monitor model guidance.

Tuesday precip concerns and placement across MN will revolve on
tropical disturbance remnants blocking the flow and placement of
trough axis. May see another round of heavy rainfall in lakes
country and depending on tonights rainfall there is potential for
some flooding impacts that will need to be monitored.

.LONG TERM...(Tuesday night through Sunday)
Issued at 351 AM CDT Mon Jun 8 2020

Tuesday night and Wednesday will see the potential for rainfall
across the Minnesota portion of the area as upper level trough and
tropical system begin to interact. Low confidence in details with
wide model spread in the this time frame. Low instability and
cooler temperatures will see general thunder and shower activity
Wednesday and possibly Thursday. Thereafter into the weekend will
see primarily dry conditions with temperatures gradually
increasing after the mid week cool down with highs in the 70s and
low 80s as 500mb ridging and sfc high pressure prevails.

&&

.AVIATION...(For the 12Z TAFS through 12Z Tuesday morning)
Issued at 643 AM CDT Mon Jun 8 2020

Less wind for the TAF sites today minus the potential with
thunderstorms activity this evening. Will see VFR CIGs outside of
any thunderstorms after some morning MVFR at GFK and possibly TVF.

&&

.FGF WATCHES/WARNINGS/ADVISORIES...
ND...None.
MN...None.

UPDATE...JK
SHORT TERM...JK
LONG TERM...JK
AVIATION...JK
Hazardous weather outlook, Jun 8, 3:41 AM CDT, 6 hours 17 minutes before
Hazardous Weather Outlook
National Weather Service Grand Forks ND
341 AM CDT Mon Jun 8 2020

MNZ001>009-013>017-022>024-027>032-040-NDZ008-016-026>030-038-039-
049-052>054-090845-
West Polk-Norman-Clay-Kittson-Roseau-Lake Of The Woods-
West Marshall-East Marshall-North Beltrami-Pennington-Red Lake-
East Polk-North Clearwater-South Beltrami-Mahnomen-
South Clearwater-Hubbard-West Becker-East Becker-Wilkin-
West Otter Tail-East Otter Tail-Wadena-Grant-Pembina-
Eastern Walsh-Nelson-Grand Forks-Griggs-Steele-Traill-Barnes-Cass-
Ransom-Sargent-Richland-Western Walsh-
341 AM CDT Mon Jun 8 2020

This hazardous weather outlook is for portions of eastern North
Dakota, west central and northwest Minnesota.

.DAY ONE...Today and Tonight

Another day of severe weather is expected this afternoon into
tonight. Storms this afternoon will initially be scattered
bringing the threat of very large hail greater than 2 inches in
diameter, damaging wind gusts up to 75 mph, and perhaps a brief
tornado. Activity will transition a cluster of storms towards
evening with damaging wind becoming the main threat. Excessive
rainfall leading to localized flash flooding and aerial flooding
is possible, especially for areas that have seen high rain totals
over the past couple of days. Hot and muggy conditions are again
expected today.

.DAYS TWO THROUGH SEVEN...Tuesday through Sunday

Thunderstorms will be possible Tuesday, mainly within the Red
River Valley into Minnesota. Some storms may bring excessive
rainfall leading to localized flash flooding and aerial flooding.

.SPOTTER INFORMATION STATEMENT...

Spotter activation may be required.

CJ

The office that day

Everything else NWS Grand Forks, ND issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 7, 7:26 PM CDTSevere Thunderstorm WarningFGFKittson64 min
Jun 7, 7:42 PM CDTSevere Thunderstorm WarningFGFKittson, Roseau63 min
Jun 7, 7:46 PM CDTSevere Thunderstorm WarningFGFMarshall, Polk44 min
Jun 7, 8:10 PM CDTAreal Flood AdvisoryFGFKittson, Marshall6 hr
Jun 7, 8:12 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall48 min
Jun 7, 8:17 PM CDTTornado WarningFGFKittson, Marshall28 min
Jun 7, 8:31 PM CDTSevere Thunderstorm WarningFGFKittson44 min
Jun 7, 8:58 PM CDTSevere Thunderstorm WarningFGFKittson47 min
Jun 7, 9:17 PM CDTSevere Thunderstorm WarningFGFMarshall, Polk43 min
Jun 7, 9:23 PM CDTSevere Thunderstorm WarningFGFClay, Norman, Pennington, Polk, Red Lake67 min
Jun 7, 9:48 PM CDTSevere Thunderstorm WarningFGFWilkin42 min
Jun 7, 10:04 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall, Pennington, Polk, Roseau41 min
Jun 7, 10:14 PM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clay, Clearwater, Mahnomen, Norman and 3 more61 min
Jun 7, 10:23 PM CDTSevere Thunderstorm WarningFGFBecker, Clay, Grant, Otter Tail, Wilkin39 min
Jun 7, 10:45 PM CDTSevere Thunderstorm WarningFGFBeltrami, Lake of the Woods, Marshall, Roseau60 min
Jun 7, 11:15 PM CDTSevere Thunderstorm WarningFGFBecker, Beltrami, Clearwater, Hubbard, Mahnomen, Pennington and 2 more45 min
Jun 7, 11:48 PM CDTSpecial Weather StatementFGFClay42 min
Jun 7, 11:55 PM CDTSevere Thunderstorm WarningFGFClay, Norman50 min
Jun 8, 12:23 AM CDTSevere Thunderstorm WarningFGFClay, Norman, Pennington, Polk, Red Lake38 min
Jun 8, 12:37 AM CDTSpecial Weather StatementFGFClay, Clearwater, Mahnomen, Norman, Red Lake38 min
Jun 8, 12:45 AM CDTSevere Thunderstorm WarningFGFMahnomen, Norman, Polk17 min
Jun 8, 1:01 AM CDTRiver Flood WarningFGFKittson8 days
Jun 8, 2:30 AM CDTAreal Flood AdvisoryFGFKittson, Marshall8 hr
Jun 8, 2:39 AM CDTSpecial Weather StatementFGFClearwater51 min
Jun 8, 2:58 PM CDTSevere Thunderstorm WarningFGFKittson, Marshall62 min
Jun 8, 3:06 PM CDTSevere Thunderstorm WarningFGFKittson54 min
Jun 8, 3:40 PM CDTTornado WarningFGFKittson, Roseau50 min
Jun 8, 3:54 PM CDTSpecial Weather StatementFGFKittson36 min
Jun 8, 4:25 PM CDTSevere Thunderstorm WarningFGFKittson, Roseau20 min
Jun 8, 5:12 PM CDTTornado WarningFGFPolk18 min
Jun 8, 5:28 PM CDTSevere Thunderstorm WarningFGFMarshall, Polk47 min
Jun 8, 5:50 PM CDTSevere Thunderstorm WarningFGFLake of the Woods40 min
Jun 8, 6:09 PM CDTSevere Thunderstorm WarningFGFMarshall, Polk51 min
Jun 8, 6:52 PM CDTSevere Thunderstorm WarningFGFMarshall28 min

Nearby

River Flood Warnings in Minnesota, 2020Every river flood warning in 2020

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.